The Persistence of Profits in the Long Run: A New Approach
John Cable and
Richard Jackson
International Journal of the Economics of Business, 2008, vol. 15, issue 2, 229-244
Abstract:
We present a trend-based alternative to the standard first-order autoregression model in persistence of profits studies. This is motivated by reservations over the interpretation of the standard model, and rests on a different concept of dynamic competition. A nine-category taxonomy of long-run persistence stereotypes is developed. Structural time series estimates are presented for a sample of UK companies. We find the null of long run competitive equilibrium not rejected in nearly a third of cases, but non-eroding persistence to be present in around 60%.
Keywords: Profit persistence; Competition; Structural Time Series (search for similar items in EconPapers)
Date: 2008
References: View complete reference list from CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
http://www.tandfonline.com/10.1080/13571510802134403 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:ijecbs:v:15:y:2008:i:2:p:229-244
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/CIJB20
DOI: 10.1080/13571510802134403
Access Statistics for this article
International Journal of the Economics of Business is currently edited by Eleanor Morgan
More articles in International Journal of the Economics of Business from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().